Alert archive / Kansas / Tornado Warnings in 2008

Tornado Warning 153, NWS Springfield, MO

June 6, 2008Cherokee County, Kansas

NWS Springfield, MO issued this tornado warning at Jun 6, 2008, 8:28 PM CDT for Cherokee County, Kansas. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2008, 8:28 PM CDT (01:28 UTC)
Expired
Jun 6, 2008, 9:15 PM CDT
In force
47 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County Cherokee County, KS

What was reported inside it

TimeReportWhereRemark
Jun 6, 8:48 PM CDTFUNNEL CLOUD2 S Melrose, KSEMERGENCY MANAGER REPORTED 2 WALL CLOUDS WITH A LARGE FUNNEL IN THE SOUTHERN MOST WALL CLOUD
Jun 6, 9:15 PM CDTTORNADO4 Se Columbus, KSNEAR THE INTERSECTION OF 60TH AND WYANDOTTE ROADS.
Jun 6, 9:20 PM CDTFUNNEL CLOUD1 N Scammon, KSLARGE FUNNEL CLOUD VISIBLE NEAR LIBERTY ROAD AND NORTHEAST 10TH.
Jun 6, 9:20 PM CDTFUNNEL CLOUD4 Ne Columbus, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2695 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2695 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
2.8
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 070128
TORSGF
KSC021-070215-
/O.NEW.KSGF.TO.W.0153.080607T0128Z-080607T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 PM CDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEAST KANSAS...

* UNTIL 915 PM CDT.

* AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR WELCH...OR 8 MILES SOUTH OF CHETOPA...MOVING NORTHEAST
  AT 34 MPH.

* THE TORNADO WILL BE NEAR...
  8 MILES NORTHWEST OF TREECE BY 850 PM CDT.
  COLUMBUS BY 905 PM CDT.
  9 MILES SOUTHEAST OF WEST MINERAL BY 910 PM CDT.
  SCAMMON...6 MILES SOUTH OF WEIR AND 6 MILES SOUTHEAST OF CARONA BY
  915 PM CDT.

THE TOWNS OF MELROSE...FAULKNER...SHERWIN...NEUTRAL...STIPPVILLE...
SKIDMORE...CRESTLINE AND ROSELAND ARE ALSO IN THE PATH OF THIS
TORNADIC STORM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3714 9508 3734 9489 3733 9462 3713 9462
      3699 9483 3699 9498 3699 9507 3700 9508
TIME...MOT...LOC 0128Z 222DEG 29KT 3694 9510

$$

BARJENBRUCH
2 follow-up statements
000 
WWUS53 KSGF 070146
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT FRI JUN 6 2008

KSC021-070215-
/O.CON.KSGF.TO.W.0153.000000T0000Z-080607T0215Z/
CHEROKEE KS-
843 PM CDT FRI JUN 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR CHEROKEE
COUNTY...

AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR FAULKNER...OR NEAR CHETOPA...MOVING NORTHEAST
AT 33 MPH.

THIS TORNADO WILL BE NEAR...
  COLUMBUS BY 905 PM CDT.
  SCAMMON...CARONA...WEST MINERAL AND WEIR BY 915 PM CDT.

THE TOWNS OF FAULKNER...HALLOWELL...SHERWIN...STIPPVILLE...ROSELAND
AND SKIDMORE ARE IN THE PATH OF THIS TORNADO.

A SECOND AREA OF ROTATION IS LOCATED 3 MILES SOUTHEAST OF FAULKNER.

IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 70 MPH.

EMERGENCY MANAGEMENT HAS REPORTED TWO ROTATING WALL CLOUDS AND 
MULTIPLE FUNNEL CLOUDS WITH THIS THUNDERSTORM. A TORNADO COULD 
DEVELOP AT ANY TIME. TAKE SHELTER NOW IF YOU ARE IN THE PATH OF THIS 
DANGEROUS STORM.

LAT...LON 3714 9508 3734 9489 3733 9462 3713 9462
      3699 9483 3699 9498 3699 9507 3700 9508
TIME...MOT...LOC 0143Z 215DEG 29KT 3705 9503

$$

BARJENBRUCH
000 
WWUS53 KSGF 070203
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT FRI JUN 6 2008

KSC021-070215-
/O.CON.KSGF.TO.W.0153.000000T0000Z-080607T0215Z/
CHEROKEE KS-
903 PM CDT FRI JUN 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR CHEROKEE
COUNTY...

AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR MELROSE...OR 7 MILES SOUTHWEST OF COLUMBUS...
MOVING NORTHEAST AT 32 MPH.

THIS TORNADO WILL BE NEAR...
  COLUMBUS BY 910 PM CDT.
  7 MILES SOUTH OF SCAMMON...8 MILES SOUTHEAST OF CARONA AND 9 MILES
  SOUTH OF WEIR BY 915 PM CDT.

THE TOWNS OF NEUTRAL...STIPPVILLE...SKIDMORE AND CRESTLINE ARE IN THE
PATH OF THIS TORNADO.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

EMERGENCY MANAGEMENT CONTINUED TO REPORT A LARGE...ROTATING WALL 
CLOUD...NEARLY TOUCHING THE GROUND. MULTIPLE REPORTS OF FUNNEL 
CLOUDS HAVE ALSO BEEN RECEIVED WITH THIS DANGEROUS STORM. A TORNADO 
MAY FORM AT ANY TIME. TAKE COVER NOW.

LAT...LON 3714 9508 3734 9489 3733 9462 3713 9462
      3699 9483 3699 9498 3699 9507 3700 9508
TIME...MOT...LOC 0203Z 224DEG 27KT 3711 9488

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:07 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 6, 6:07 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT FRI JUN 6 2008

.DISCUSSION...

FORECAST CHALLENGES CONCERN SEVERE WEATHER POTENTIAL THIS
AFTERNOON...THEN PRECIP CHANCES ONCE AGAIN SUNDAY NIGHT INTO THE
REMAINDER OF THE WEEK.

CURRENTLY...RADAR LIGHTING UP ON SCATTERED SHOWERS AND
THUNDERSTORMS EARLY THIS AFTERNOON ACROSS MUCH OF CENTRAL AND
SOUTHERN MISSOURI. STRONGEST THUNDERSTORMS DEVELOPING OVER EAST
CENTRAL MISSOURI AND HAVE SEEN SOME ROTATION IN THESE STORMS.
0-1KM STORM HELICITIES OF 300-400 M2/S2 FROM SPC SREF PRODUCTS
AND EHI VALUES OF 4-5 IN THIS AREA CAPABLE OF SUPPORTING TORNADIC
THUNDERSTORMS. SREF FORECAST MODELS FOR THIS AFTERNOON SHOWING
THUNDERSTORM AND SEVERE WEATHER POTENTIAL SHOULD CONTINUE ACROSS
EAST CENTRAL AND SOUTHEASTERN MISSOURI THIS AFTERNOON WITH MUCAPES
1500/2000 J/KG. AREAS ALONG AND SOUTH OF INTERSTATE 44 LOOK TO BE
UNDER THE GUN THIS AFTERNOON FOR FURTHER SEVERE THUNDERSTORM
DEVELOPMENT. AREA PROFILERS SHOWING A VERY STRONG LOW LEVEL JET
EVIDENT ACROSS THIS AREA WITH A 50KT 850MB JET AND GOOD DIFLUENT
FLOW AT 300/250MBS AS A 60-70KT JET FINGER IS CROSSING THROUGH
THIS AREA. FURTHER WEST ACROSS EASTERN KANSAS...PROFILER WINDS
CONTINUE TO SHOW A WESTERLY TO NORTHWESTERLY FLOW WHICH IS
ADVECTING MID 50 DEWPOINTS INTO EASTERLY KANSAS. SO...THREAT AREA
TODAY SHOULD BE FOR OUR MISSOURI COUNTIES SOUTH OF INTERSTATE 44
THIS AFTERNOON.

WRF MODEL CONTINUES TO SHOW FAIRLY GOOD ISENTROPIC UPGLIDE ACROSS
OUR EASTERN ZONES THROUGH THE EARLY EVENING TONIGHT AND HAVE
BUMPED UP POPS FOR THIS AREA THIS EVENING AS STORMS CONTINUE TO
DEVELOP AS A 40-45KT LOW LEVEL JET CUTS THROUGH THE AREA. PROBABLY
WILL SEE CONVECTION CONTINUING ACROSS OUR EASTERN ZONES AT LEAST
THROUGH MIDNIGHT. WRF SOUNDINGS ALSO SHOWING PWATS OF 1.75 INCHES
ACROSS OUR EASTERN ZONES...SO FLASH FLOODING WILL CONTINUE TO BE A
THREAT.

BY SATURDAY..UPPER HEIGHTS BUILD ROUGHLY 30-50 DMS ACROSS SOUTHERN
MISSOURI EFFECTIVELY PUSHING CONVECTION NORTH OF THE CWA. FOR THE
MOST PART...CWA SHOULD BE DRY WITH HOT TEMPERATURES AND MUGGY
CONDITIONS. SHOULD STAY DRY THROUGH THE DAY AND INTO SUNDAY AS
HOT/HUMID CONDITIONS CONTINUE.

BY SUNDAY NIGHT...NEXT UPPER LOW SITUATED ACROSS NORTH DAKOTA WITH A
TRAILING COLD FRONT ACROSS EASTERN MINNESOTA...IOWA...BACK INTO
NORTHERN MISSOURI. MODELS INDICATING A CONVECTIVE COMPLEX
DEVELOPING ACROSS EASTERN KANSAS. CORFIDI VECTORS FROM THE GFS/WRF
SHOWS THAT THIS COMPLEX SHOULD TRACK INTO EXTREME SOUTHEAST KANSAS
AND WESTERN MISSOURI LATE IN THE EVENING SUNDAY INTO MONDAY
MORNING. HAVE THEREFORE INCREASED POPS EVEN MORE FROM THIS MORNINGS
FORECAST FOR OUR WESTERN ZONES.

THE WEEK IS GOING TO BE CHARACTERIZED BY UNSETTLED CONDITIONS
THROUGHOUT THE WEEK AS WESTERLY FLOW CONTINUES AND WE SEE SOME
DISTURBANCES MOVING THROUGH THE WESTERLY FLOW. THURSDAY LOOKS TO
BE OUR NEXT SIGNIFICANT RAINFALL PRODUCER AS ECMWF SHOWS ANOTHER
UPPER LOW MOVING ACROSS THE UPPER PLAINS...DRAGGING A COLD FRONT
INTO NORTHERN KANSAS.

GCC

&&

.AVIATION...

FOR THE 00Z TAFS...SCATTERED CONVECTION WILL CONTINUE THIS EVENING
AND HAVE VCTS WORDING FOR FIRST COUPLE OF HOURS IN JLN/SGF TAFS.
ALSO INCLUDED A TEMPO GROUP IN JLN FOR FIRST HOUR AS SOME TSRA
SOUTHWEST OF THE JLN TERMINAL AS OF 23Z. MAIN HAZARD LATER TONIGHT
WILL BE WITH NON-CONVECTIVE LOW LEVEL WIND SHEAR. LOW LEVEL JET
WILL INCREASE TO THE WEST TONIGHT WITH WINDS AROUND 2000 FEET
ABOUT 45 KTS.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 6, 6:16 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
616 PM CDT FRI JUN 6 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072330-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
616 PM CDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP
 AND MOVE TO THE NORTHEAST OVER PORTIONS OF EXTREME SOUTHEAST
 KANSAS AND SOUTHWEST MISSOURI THIS EVENING. THE STRONGER
 THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS UP TO
 60 MPH...TORRENTIAL RAINFALL...AND ISOLATED TORNADOES. THE SEVERE
 WEATHER THREAT WILL GRADUALLY BEGIN TO DECREASE AFTER SUNSET.

 FLASH FLOODING WILL BE POSSIBLE WITH THIS THUNDERSTORM ACTIVITY
 AS THE INDIVIDUAL CELLS HAVE SHOWN A TREND OF REPEATEDLY MOVING
 OVER THE SAME AREAS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR
 WILL BE POSSIBLE WITH THE HEAVIEST ACTIVITY...WHICH MAY RAPIDLY
 FLOOD SMALL CREEKS AND STREAMS...URBAN AREAS...AND LOW WATER
 CROSSINGS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE SUNDAY NIGHT ALONG AND
 NORTH OF A LINE FROM FORT SCOTT KANSAS TO OSAGE BEACH MISSOURI.
 THUNDERSTORM DEVELOPMENT ACROSS THE ENTIRE OUTLOOK AREA IS
 POSSIBLE MONDAY AS ANOTHER STORM SYSTEM DEVELOPS IN THE CENTRAL
 PLAINS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING HOURS MAINLY
 NORTHWEST OF A LINE FROM CASSVILLE...TO SPRINGFIELD...TO SALEM.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BARJENBRUCH

In the hours before

Local storm report, Jun 6, 7:37 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     6 NNE BOLIVAR           37.69N 93.37W
06/06/2008                   POLK               MO   EMERGENCY MNGR

            1/2 MILE SOUTH OF NN AND 380TH. NUMEROUS TREE TOPS
            DAMAGED. POSSIBLE TORNADO TOUCHDOWN SPOT.

&&

LDOOLEY
Local storm report, Jun 6, 7:43 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0734 PM     TORNADO          3 NW BUFFALO            37.67N  93.13W
06/06/2008                   DALLAS             MO   LAW ENFORCEMENT

            PUBLIC REPORTED TORNADO ON GROUND BISON ROAD AND STATE
            ROAD C

&&

GC
Local storm report, Jun 6, 7:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CDT FRI JUN 06 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TORNADO          1 S URBANA              37.83N  93.17W
06/06/2008                   DALLAS             MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A TORNADO ON THE GROUND AT HH
            AND HIGHWAY 65

&&

GC
Local storm report, Jun 6, 7:54 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     TORNADO          6 NW BUFFALO            37.71N 93.17W
06/06/2008                   DALLAS             MO   LAW ENFORCEMENT

            PUBLIC REPORTED TORNADO ON GROUND BISON ROAD AND STATE
            ROAD C CORRECTION TO PREVIOUS LSR

&&

LDOOLEY
Local storm report, Jun 6, 7:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 AM     TSTM WND GST     4 NW PIERCE CITY        36.99N 94.05W
06/06/2008  E70.00 MPH       LAWRENCE           MO   AMATEUR RADIO

            LARGE LIMBS BLOWING ACROSS HIGHWAY.

0221 AM     TSTM WND DMG     3 N PIERCE CITY         36.99N 94.00W
06/06/2008                   LAWRENCE           MO   AMATEUR RADIO

            LARGE TREE DOWN ACROSS ROAD.

0229 AM     TSTM WND GST     EL DORADO SPRINGS       37.88N 94.02W
06/06/2008  E65.00 MPH       CEDAR              MO   PUBLIC

0241 AM     TSTM WND GST     MILLER                  37.21N 93.84W
06/06/2008  E70.00 MPH       LAWRENCE           MO   PUBLIC

            WINDS ESTIMATED AT 60 TO 70 MPH.

0250 AM     TSTM WND GST     MOUNT VERNON            37.10N 93.82W
06/06/2008  E60.00 MPH       LAWRENCE           MO   PUBLIC

0255 AM     TSTM WND GST     MONETT                  36.92N 93.93W
06/06/2008  E70.00 MPH       BARRY              MO   LAW ENFORCEMENT

            OFFICER INDICATED WINDS OF 60 TO 70 MPH.

0406 AM     HAIL             4 NE SPRINGFIELD        37.24N 93.23W
06/06/2008  E0.50 INCH       GREENE             MO   EMERGENCY MNGR

0420 AM     TSTM WND DMG     6 W LEBANON             37.68N 92.77W
06/06/2008                   LACLEDE            MO   LAW ENFORCEMENT

            TELEPHONE POLE BLOWN OVER.  TIME OF REPORT ESTIMATED.

1130 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
06/06/2008                   GREENE             MO   AMATEUR RADIO

            2 FEET OF WATER REPORTED AT THE INTERSECTION OF PORTLAND
            AND DELAWARE.

1140 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
06/06/2008                   GREENE             MO   EMERGENCY MNGR

            TWO FEET OF FLOWING WATER WAS REPORTED AT THE
            INTERSECTION OF PORTLAND AND DELWARE IN SPRINGFIELD

1209 PM     FLASH FLOOD      4 NE SPRINGFIELD        37.24N 93.22W
06/06/2008                   GREENE             MO   TRAINED SPOTTER

            WATER FLOWING OVER THE ROAD AT KEARNEY ST AND HIGHWAY 65

1213 PM     FLASH FLOOD      4 SE SPRINGFIELD        37.16N 93.23W
06/06/2008                   GREENE             MO   PUBLIC

            STREET FLOODING WAS REPORTED IN SOUTHEAST SPRINGFIELD

1226 PM     HAIL             TWIN BRIDGES            37.55N 92.60W
06/06/2008  E0.25 INCH       LACLEDE            MO   EMERGENCY MNGR

1226 PM     TSTM WND GST     TWIN BRIDGES            37.55N 92.60W
06/06/2008  E50.00 MPH       LACLEDE            MO   EMERGENCY MNGR

1239 PM     FLASH FLOOD      ROLLA                   37.95N 91.77W
06/06/2008                   PHELPS             MO   STORM CHASER

            STREET FLOODING OF NUMEROUS INTERSECTIONS

1245 PM     FUNNEL CLOUD     6 S LAQUEY              37.68N 92.30W
06/06/2008                   PULASKI            MO   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED BY MULTIPLE SOURCES

0132 PM     TORNADO          NEWBURG                 37.91N 91.90W
06/06/2008                   PHELPS             MO   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED TORNADO ON GROUND AT NEWBURG

0200 PM     FLASH FLOOD      BOLIVAR                 37.61N 93.41W
06/06/2008                   POLK               MO   EMERGENCY MNGR

            NUMEROUS LOW WATER CROSSINGS FLOODED ACROSS COUNTY

0200 PM     FLASH FLOOD      5 N MARSHFIELD          37.41N 92.91W
06/06/2008                   WEBSTER            MO   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED IN THE NORTHERN PART OF THE COUNTY
            DUE TO FLASH FLOODING. W HIGHWAY NEAR GREER CREEK...HH
            HIGHWAY TO EAST CC...BOWEN CREEK ROAD AND TIMBER RIDGE
            ROADS ALL CLOSED DUE TO FLOODING.

0208 PM     FUNNEL CLOUD     3 S ROLLA               37.91N 91.77W
06/06/2008                   PHELPS             MO   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED AT 63 HIGHWAY 3 MILES SOUTH OF
            ROLLA

0215 PM     TSTM WND GST     1 WNW NORTHWYE          37.98N 91.76W
06/06/2008  E75.00 MPH       PHELPS             MO   TRAINED SPOTTER

            TREE BRANCHES DOWN WITH TRAMPOLINE BLOWN OVER A FENCE

0215 PM     TSTM WND DMG     ROLLA                   37.95N 91.77W
06/06/2008                   PHELPS             MO   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED A ROOF BLOWN OFF OF A WAREHOUSE
            ON THE EXTREME NORTH PART OF ROLLA ON HIGHWAY 63

0228 PM     FLASH FLOOD      3 NNE NIANGUA           37.43N 92.81W
06/06/2008                   WEBSTER            MO   EMERGENCY MNGR

            LITTLE BOWEN OUT OF ITS BANKS WITH 2 TO 3 FEET OF WATER
            OVER ROAD.  HIGHWAY HH EAST OF CC HAS PAVEMENT RIPPED OFF
            OF ROAD.

0230 PM     FLASH FLOOD      JOPLIN                  37.08N 94.51W
06/06/2008                   JASPER             MO   EMERGENCY MNGR

            NUMEROUS LOW WATER CROSSINGS NEAR JOPLIN UNDER WATER

0300 PM     FLASH FLOOD      3 E LEBANON             37.68N 92.61W
06/06/2008                   LACLEDE            MO   EMERGENCY MNGR

            WATER OVER HIGHWAY 32 3 MILES E OF LEBANON

0328 PM     FLASH FLOOD      EDGAR SPRINGS           37.70N 91.87W
06/06/2008                   PHELPS             MO   EMERGENCY MNGR

            NUMEROUS CREEKS OUT OF BANKS AROUND EDGAR SPRINGS

0328 PM     TSTM WND DMG     1 NNE ROLLA             37.96N 91.76W
06/06/2008                   PHELPS             MO   EMERGENCY MNGR

            SHINGLE DAMAGE ON NUMEROUS HOUSES .5 MILES NNE OF ROLLA

0328 PM     TSTM WND DMG     1 NNE ROLLA             37.96N 91.76W
06/06/2008                   PHELPS             MO   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED BUILDING DAMAGE AT THE 2500
            BLOCK OF NORTH 63.  THE ROOF WAS DAMAGED AND SEVERAL
            UHAUL TRAILERS WERE BLOWN ABOUT 40 YARDS.  THE LOWES HAD
            SEVERAL PORTABLE SHEDS DAMAGED AS WELL AS THE GREENHOUSE
            ATTACHED TO THE MAIN BUILDING.

0638 PM     FUNNEL CLOUD     2 E CANE HILL           37.58N 93.69W
06/06/2008                   CEDAR              MO   PUBLIC

            CITIZEN REPORT OF A FUNNEL CLOUD EAST OF CANE HILL. TIME
            ESTIMATED.

0705 PM     FUNNEL CLOUD     6 N BOLIVAR             37.70N 93.41W
06/06/2008                   POLK               MO   PUBLIC

            ROTATING WALL CLOUD WITH A ROTATING FUNNEL CLOUD
            EXTENDING FROM IT. COULD NOT SEE IF IT REACHED THE
            GROUND.

0705 PM     TSTM WND DMG     6 NNE BOLIVAR           37.69N 93.37W
06/06/2008                   POLK               MO   EMERGENCY MNGR

            1/2 MILE SOUTH OF NN AND 380TH. NUMEROUS TREE TOPS
            DAMAGED. POSSIBLE TORNADO TOUCHDOWN SPOT.

0734 PM     TORNADO          6 NW BUFFALO            37.71N 93.17W
06/06/2008                   DALLAS             MO   LAW ENFORCEMENT

            PUBLIC REPORTED TORNADO ON GROUND BISON ROAD AND STATE
            ROAD C CORRECTION TO PREVIOUS LSR

0740 PM     TORNADO          1 S URBANA              37.83N 93.17W
06/06/2008                   DALLAS             MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A TORNADO ON THE GROUND AT HH
            AND HIGHWAY 65

&&

SLINDENB
Local storm report, Jun 6, 8:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLASH FLOOD      DUNNEGAN                37.71N 93.58W
06/06/2008                   POLK               MO   EMERGENCY MNGR

            NUMEROUS COUNTY ROADS OBSERVED BY EM TO BE FLOODED IN
            NORTHWEST POLK COUNTY

&&

LDOOLEY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 9:09 PM CDTTornado WarningSGFCherokee, Crawford51 min
Jun 6, 9:55 PM CDTTornado WarningSGFCrawford35 min
Jun 6, 10:41 PM CDTAreal Flood WarningSGFCherokee, Crawford12 hr

Nearby

Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.